Volume 33, Issue 229 (1-2024)                   J Mazandaran Univ Med Sci 2024, 33(229): 87-92 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Safanavaiee S, Karimi Aliabadi P, Mirzaei Ilali N, Sohrab M. Capillary Leakage Syndrome Following the Administration of AstraZeneca Vaccine; Case report. J Mazandaran Univ Med Sci 2024; 33 (229) :87-92
URL: http://jmums.mazums.ac.ir/article-1-20197-en.html
Abstract:   (480 Views)
Vaccination is a highly effective medical intervention in the COVID-19 pandemic. Systemic Capillary Leakage Syndrome (SCLS) is a severe and rare condition that can occur following COVID-19 vaccination, leading to recurrent shock episodes in patients. This report highlights a case where a patient experienced leakage syndrome after receiving the AstraZeneca vaccine. The 31-year-old female patient experienced shortness of breath, blood pressure drops, edema, and limb coldness 48 hours after receiving the COVID-19 vaccine. The clinical assessments identified low blood pressure, rapid heart rate, and reduced breath sounds at the bases of the lungs. Bilateral pleural effusion was observed in a chest CT scan, and pericardial effusion of moderate severity was seen in echocardiography. Laboratory tests showed leukocytosis, hyponatremia, hypoalbuminemia, hypocalcemia, and transudative pleural fluid. The remaining observations fell within standard parameters. Measures such as fluid restriction, correction of electrolyte imbalances, prescription of corticosteroids, and antibiotic therapy were applied. These interventions resulted in an improvement in the patient's overall condition, leading to the resolution of her symptoms. Since the symptoms of leakage syndrome are non-specific, and its diagnosis is based on excluding other causes, and considering that no paraneoplastic evidence was found in the studied patient, the diagnosis of leakage syndrome was attributed to the individual.
For individuals exhibiting hypovolemic shock and edema linked to pleural effusion or ascites, and upon excluding conditions such as nephrotic syndrome, hypercoagulability syndromes, sepsis, and connective tissue vascular diseases, attention should be directed towards the possibility of leakage syndrome. Supportive care is the mainstay of treatment in these patients, and fluid restriction is a key component of management. Awareness of the symptoms and signs of this syndrome, as well as factors that may trigger its recurrence, is essential for physicians to make appropriate decisions for timely diagnosis and treatment in similar cases
Full-Text [PDF 489 kb]   (150 Downloads)    
Type of Study: Case Report | Subject: Internal medicine

Add your comments about this article : Your username or Email:
CAPTCHA

Send email to the article author


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2024 CC BY-NC 4.0 | Journal of Mazandaran University of Medical Sciences

Designed & Developed by : Yektaweb